Astronomical Low Tide, Eastern Monmouth
- When
- February 16, 11:00 AM EST to February 17, 4:00 AM EST
- Where
- Eastern Monmouth forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
A persistent northwest to west flow following the winter storm on February 13th and 14th culminated in blow-out tides around the times of low tide from the late morning of the 16th into the early morning of the 17th. The lowest tides in northern New Jersey occurred around Noon EST on the 16th, and in southern New Jersey and in Delaware Bay early on the 17th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A persistent northwest to west flow following the winter storm on February 13th and 14th culminated in blow-out tides around the times of low tide from the late morning of the 16th into the early morning of the 17th. The lowest tides in northern New Jersey occurred around Noon EST on the 16th, and in southern New Jersey and in Delaware Bay early on the 17th. The new moon assisted, because spring tides cause the biggest differences in water levels between high and low tides. The low tide at Sandy Hook (Monmouth County) reached 2.67 feet below mean lower low water; at Atlantic City (Atlantic County) reached 2.58 feet below mean lower low water and in Cape May (Cape May County) reached 2.37 feet below mean lower low water. Blowout tides start at 1.8 feet below mean lower low water. The west flow subsided late in the day on the 17th and on the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 16, 9:36 AM EST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 AM EST FRI FEB 16 2007
.UPDATE...
ZONES UPDATED TO REMOVE WIND CHILL HEADLINES IN THE NORTHERN PART
OF THE CWA. REST OF THE FORECAST LOOKS GOOD SO NO OTHER CHANGES
WERE MADE.
&&
.PREV DISCUSSION...
/ISSUED 300 AM EST FRI FEB 16 2007/
OVERVIEW...
THE WARMER WEATHER AT THE END OF THE TUNNEL STILL APPEARS ON/CLOSE
TO SCHEDULE FOR OUR CWA NEXT WEEK. BEFORE THEN TOUGH WE WILL HAVE
AN UNSEASONABLY COLD HOLIDAY WEEKEND WITH SNOW CHCS ON BOTH SAT AND
SUN. SUN/S SHSN COULD BE ON THE ROBUST SIDE AS THE MODELS ARE
SHOWING SOME WINDEX PSBLTYS. ARCTIC BLAST SUN NGT/MON SHLD BE
(FROSTED FINGERS CROSSED) THE LAST ONE OF THAT INTENSITY (IF THE
CUR LONGER RANGE MDL TRENDS ARE CLOSE) OF THIS WINTER SEASON.
MODERATING TREND WITH THE NEXT PCPN EVENT FOR OUR CWA COME WEDNESDAY
OR THURSDAY. WE DO LIKE THE GFS OVER THE WRF-NMM TODAY AS ITS INIT
AT H5/H8 WAS BETTER. IF THERE WAS ANY MODEL ERROR IN UPSTREAM
SOUNDINGS, THERE WERE SOME +1C ERRORS. WE PLANNED ON GOING BLO GUID
NONETHELESS.
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
A COLD START TO THE MORNING AS WIND CHILLS ONCE AGAIN ARE AROUND TO
BLO ZERO IN MOST LOCATIONS. WIND CHILLS HAVE MET ADVY CRIT ON THE
POCONO PLATEAU AND WE WILL ISSUE A WIND CHILL ADVY FOR THE FIRST
PART OF THIS MRNG. WE WILL REISSUE THE SPS ELSW AND STRESS THE
CONCERN FOR ICY ROADS ON SECONDARY/TERITARY STREETS. A PRETTY MUCH
CHANNELIZED VORT MAX CONTS TO DROP SWD ACRS OUR CWA. THERE IS MORE
FCSTD LLVL MSTR TDY THAN YDA AND ALTHO THE VORT MAX WILL NOT
COINCIDE WITH THE AFTN, SOME CU SHLD POP ESP IN THE NWRN PART OF OUR
CWA. THAT PLUS SOME LAKE EFFECT RESIDUALS (INIT FROM LAKE MI)
SHOULD MAKE THEIR WAY INTO OUR CWA. WE/LL LEAVE IN THE CHC OF
FLURRIES IN OUR FAR NWRN ZNS. WINDS SHLD BE AS BLUSTERY TDY AS THEY
WERE YDA JUST ADDING THE INSULT TO INJURY TO ANYONE THAT HAS TO
SPEND AN EXTENDED AMT OF TIME OUTDOORS. BUT PEAK GUSTS SHLD REMAIN
BLO WIND ADVY CRIT. GUID WAS TOO WARM YDA IN SNOW COVERED AREAS AND
WE WILL REMOVE ABT A CAT AGAIN OFF THE MAX TEMPS.
THE GOOD NEWS IS THAT WE WILL LOSE THE WINDS TNGT. THE BAD NEWS IS
THAT TEMPS SHLD FALL PRETTY FAST AND FURIOUS THRUT THE SNOW COVERED
PARTS OF OUR CWA. WE WILL GO BLO GUID (WAY BLO N AND W PART OF OUR
CWA) AS ANY SERIOUS CIRRUS SHLD NOT ARRIVE TIL SAT MRNG.
THE LATEST UA ANLYS CONTS TO SHOW THAT THIS UPCOMING SYS IS GOING TO
BE PRETTY MSTR STARVED. SOME STG CAA IS STILL ONGOING IN THE NRN
GULF WHICH WILL BE CLOSED FOR BUSINESS THIS GO ROUND. THE SHRT WAVES
IN QUES ARE NOW INLAND AND THE DEGREE OF CONIFD ABT THIS SOLN HAS
INCREASED. THE ISENTROPIC LIFT THAT IS FCSTD IN OUR CWA IS ON THE
GENTLE SIDE. THE MDLS CONT TO SHOW THAT QPF JUMP BTWN THE WEAKENING
OF THE CDFNT TO OUR W AND THE TAKING OVER OF THE NEXT LOW DVLPG ALG
THE ERN SEABOARD. WE ARE STILL SEEING SOME WEAK FCSTD Q VEC CONV
THRUT OUR CWA. COUPLED WITH SOME SHORT WAVES FLOATING THRU, WE WILL
MAINTAIN THE CHC (OF MSRBL SNOW) POPS GOING. GIVEN HOW THE WAA PART
OF THESE EVENTS LIKE TO SNEAK UP ON US, WE/LL ADD A CHC TO SAT AFTN
IN THE WRN PART OF OUR CWA. AIR MASS DOES MODIFY ON SAT BUT STILL
QUES IF WE CAN BOUNCE UP AS MUCH AS ETA MOS HAS. WE WILL SIDE WITH
THE COLDER GFS MOS AND UNDERCUT IT A TAD ALSO. SAT EVE PCPN CHCS
LOOK HIER THAN OVRNGT BASED ON THE CUR TIMING. IF THIS CONTS WE/LL
FINE TUNE THAT PART OF THE FCST LATER TDY OR TNGT. WINDS ARE GOING
TO BE CHACHI SAT NGT. BELIEVE CLOUDS WILL DO THE TRICK TO KEEP TEMPS
FROM BOTTOMING AND WILL COMP BTWN THE MOS GUID DATASETS.
LONG TERM /SUNDAY THROUGH THURSDAY/...
WHILE MY SNOW THROWER HAS HAD NO WORK WHATSOEVER THIS WINTER, THE
WINDEX FCSTG METHOD HAS HAD THE WORKOUT IN OUR CWA WITH A COUPLE OF
HVY SHSN EVENTS. RIGHT NOW THE PTNL ON SUNDAY LOOKS ABT A LVL BLO
THOSE TWO EVENTS. WE WILL HAVE A NEG TILTED TROF AND SHRT WV FCSTD
TO MOVE THRU WITH FCSTD AMPLE LLVL MSTR. FCSTD INSTAB AS MEASURED BY
THE WRF-NMM IS QUITE WEAK. RIGHT NOW THE GFS HAS ABT 30J OF SBCAPE
AND TTLS IN THE LOWER 40S ARE A LTL BIT ON THE WEAKER SIDE (VS THOSE
TWO OTHER EVENTS). WE/LL WATCH HOW THE MDLS HANDLE THIS OVER THE
NEXT COUPLE OF RUNS, BUT THERE IS ENUF MSTR...LIFT AND INSTAB
TO CONT THE CHC OF SHSN FOR SUN AND SUN EVE. GRAD TIGHTENS SUN NGT
AS THE LAST IN A SERIES OF ARCTIC BLASTS COME OUR WAY. THIS ONE
MIGHT SURPRISE WITH TEMPS ON THE LOWER SIDE IF THE CAA CAN COINCIDE
WITH THE OVRNGT HOURS. THE TRAJ WITH THIS SHOT IS MORE NNW AND WILL
HAVE LESS OF A CHC TO MODIFY (NEW SNOW COVER DOES NOT HURT EITHER).
WITHOUT MUCH UPSTREAM BLOCKING AND THE MAIN PV REMAINING IN CENTRAL
CANADA AND NOT FCSTD TO CLOSE OFF, THE LAST ARCTIC SHOT WILL EXIT
FASTER THAN THE PREV FEW. OUR MODIFICATION SHLD BEGIN ON TUE.
IN TERMS OF SENSIBLE WX THERE WAS A BIG DIF BTWN THE ECMWF AND THE
LATEST/FASTER/FLATTER GFS AND CAN GGEM. WE/LL LET HPC SEE IF THEIR
ENSEMBLES GO ALONG FOR THE RIDE OR NOT. NO CHGS TO THE EXTDD FOR
NOW. IN SPITE OF THE MODERATING AIR MASS, THERE STILL COULD BE SOME
PTYP ISSUES WITH THE NEXT EVENT WHETHER IT OCRS ON WED OR THU. PREV
THOUGHTS BLO. AFTER SOME MORE COLD AIR OOZES INTO THE AREA BEHIND
THE COLD FRONT, MEDIUM RANGE MODELS CONTINUE TO SHOW A WARMUP FOR
THE MIDDLE PORTION NEXT WEEK AS ARCTIC AIR RETREATS POLEWARD. WHILE
THE GFS, ECMWF, AND ENSEMBLES WERE ALL ON BOARD WITH SOME WARMER
AIR, THERE WERE SLIGHT TIMING DIFFERENCES WITH THE LATE PERIOD
SOUTHERN STREAM SYSTEM. COMPROMISING BETWEEN THE ABOVE SOLUTIONS, WE
CHOSE TO GO SLIGHTLY SLOWER THAN THE OPERATIONAL GFS. THIS PUT THE
BEST CHANCE OF PRECIPITATION ACROSS THE WEDNESDAY NIGHT INTO
THURSDAY TIMEFRAME.
AVIATION...
LITTLE IN THE WAY OF CLOUDS ACROSS THE TAF SITES TONIGHT. DAYTIME
HEATING WILL RESULT IN A FEW TO SCT CU TODAY WITH CONVECTIVE
TEMPERATURES BEING REACHED AROUND 15Z. PREVIOUS FCST HAD SOME TEMPO
BKN CONDITIONS AT KABE AND KRDG WHICH I LEFT AS IS. BRISK W OR NW
WINDS ONCE AGAIN TODAY WITH G25-30 POSSIBLE. LIGHT TO MODERATE
TURBULENCE UP TO 6000FT A GOOD BET WITH THE WINDS AND SOME MIXING
TODAY. WINDS SHOULD BE LIGHTER TONIGHT AND SHOULD REMAIN FAIRLY LIGHT
INTO SATURDAY. A GREAT SOURCE OF AVIATION WEATHER INFORMATION CAN BE
FOUND AT HTTP:/AVIATIONWEATHER.GOV
MARINE...
LOOKS LIKE THE SMALL CRAFT FLAG WILL GET AN ADDITIONAL WORKOUT AS
THE GRADIENT WILL REMAIN MODEST TODAY AND GUSTY WINDS ONCE AGAIN
EXPECTED. I HAVE EXTENDED THE EXPIRATION TIME TO 15Z SATURDAY FOR
THE NORTHERN COASTAL WATERS AND UNTIL 06Z FOR THE SOUTHERN COASTAL
WATERS AND DELAWARE BAY. THESE TIMES FIT WITH THE GFS MAV GUIDANCE
WHICH IS THE MODEL OF CHOICE IN THE SHORT TERM PER OPC DISCUSSION.
THE SYNOPTIC SITUATION SHOWS THAT THE SMALL CRAFT AND GALE FLAGS
WILL BE REQUIRED ONCE AGAIN LATER SUNDAY INTO MONDAY. A COLD FRONT
WILL CROSS THE COASTAL WATER SUNDAY MORNING AND A LOW PRESSURE
SYSTEM WILL DEVELOP ALONG IT. THE LOW WILL QUICKLY DEEPEN WELL
OFFSHORE, BUT THE GRADIENT WILL BECOME STRONG OVER THE WATERS. MAV
GUIDANCE HAS 25 TO 30 KTS SUNDAY NIGHT AT 44009 AND 27 TO 33 KTS AT
44025.
TIDES...
WE HAVE ISSUED ANOTHER SPS FOR THE UPCOMING (FRI MORNING) LOW TIDE
CYCLE FOR THE TIDAL DELAWARE. THE DEPARTURES ARE CLOSE TO -2.0 AT
MOST LOCATIONS BUT CLOSER TO -2.5 AT NEWBOLD PA. MAV WIND GUIDANCE
INDICATES THAT SFC WINDS WILL EVENTUALLY DECREASE TONIGHT SO THE
READINGS MAY RETURN TO MORE NORMAL LEVELS AFTER THAT. SSE GUIDANCE
SHOWS LOW WATER LEVELS THROUGH SAT MORNING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ430-431-
452>455.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR ANZ450-451.
&&
UPDATE...MEOLA
OVERVIEW/SHORT TERM...OGIGI
LONG TERM...OKRUZDLO/OGIGI
AVIATION/MARINE/TIDES...HARAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 AM EST FRI FEB 16 2007 PAZ054-055-171100- CARBON-MONROE- 412 AM EST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM THIS MORNING. UNTREATED SECONDARY AND TERTIARY ROADS REMAIN ICY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ060>062-067>071-171100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 412 AM EST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT UNTREATED SECONDARY AND TERTIARY ROADS REMAIN ICY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TFG
The national radar mosaic for the moment the first event began.
6 astronomical low tide. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16733, 16734, 16735, 16736, 16737, 16738.